Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Dry Ten Martini problem for the non-self-dual extended Harper's model

Author: Rui Han
Journal: Trans. Amer. Math. Soc. 370 (2018), 197-217
MSC (2010): Primary 47B36; Secondary 39A70, 47B39, 81Q10, 47A10
Published electronically: July 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the dry version of the Ten Martini problem: Cantor spectrum with all gaps open, for the extended Harper's model in the non-self-dual region for Diophantine frequencies.

References [Enhancements On Off] (What's this?)

  • [1] Serge Aubry and Gilles André, Analyticity breaking and Anderson localization in incommensurate lattices, Group theoretical methods in physics (Proc. Eighth Internat. Colloq., Kiryat Anavim, 1979) Ann. Israel Phys. Soc., vol. 3, Hilger, Bristol, 1980, pp. 133-164. MR 626837
  • [2] A. Avila, Absolutely continuous spectrum for the almost Mathieu operator, Preprint.
  • [3] A. Avila, Almost reducibility and absolute continuity I, Preprint.
  • [4] Artur Avila, Global theory of one-frequency Schrödinger operators, Acta Math. 215 (2015), no. 1, 1-54. MR 3413976,
  • [5] Artur Avila and Svetlana Jitomirskaya, The Ten Martini Problem, Ann. of Math. (2) 170 (2009), no. 1, 303-342. MR 2521117,
  • [6] Artur Avila and Svetlana Jitomirskaya, Almost localization and almost reducibility, J. Eur. Math. Soc. (JEMS) 12 (2010), no. 1, 93-131. MR 2578605,
  • [7] A. Avila, S. Jitomirskaya, and C. Marx, Spectral theory of extended Harper's model and a question by Erdős and Szekeres, Preprint.
  • [8] Joseph Avron and Barry Simon, Almost periodic Schrödinger operators. II. The integrated density of states, Duke Math. J. 50 (1983), no. 1, 369-391. MR 700145,
  • [9] A. Avila, J. You, and Q. Zhou, Dry Ten Martini problem in non-critical case, in preparation.
  • [10] Jean Bellissard, Ricardo Lima, and Daniel Testard, Almost periodic Schrödinger operators, Mathematics + physics. Vol. 1, World Sci. Publishing, Singapore, 1985, pp. 1-64. MR 849342,
  • [11] Ju. M. Berezanskiĭ, Expansions in eigenfunctions of selfadjoint operators, Translated from the Russian by R. Bolstein, J. M. Danskin, J. Rovnyak and L. Shulman. Translations of Mathematical Monographs, Vol. 17, American Mathematical Society, Providence, R.I., 1968. MR 0222718
  • [12] Man Duen Choi, George A. Elliott, and Noriko Yui, Gauss polynomials and the rotation algebra, Invent. Math. 99 (1990), no. 2, 225-246. MR 1031901,
  • [13] S. Jitomirskaya, D. A. Koslover, and M. S. Schulteis, Localization for a family of one-dimensional quasiperiodic operators of magnetic origin, Ann. Henri Poincaré 6 (2005), no. 1, 103-124. MR 2121278,
  • [14] S. Jitomirskaya and C. A. Marx, Analytic quasi-perodic cocycles with singularities and the Lyapunov exponent of extended Harper's model, Comm. Math. Phys. 316 (2012), no. 1, 237-267. MR 2989459,
  • [15] R. Johnson and J. Moser, The rotation number for almost periodic potentials, Comm. Math. Phys. 84 (1982), no. 3, 403-438. MR 667409
  • [16] Joaquim Puig, Cantor spectrum for the almost Mathieu operator, Comm. Math. Phys. 244 (2004), no. 2, 297-309. MR 2031032,
  • [17] Barry Simon, Schrödinger semigroups, Bull. Amer. Math. Soc. (N.S.) 7 (1982), no. 3, 447-526. MR 670130,

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 47B36, 39A70, 47B39, 81Q10, 47A10

Retrieve articles in all journals with MSC (2010): 47B36, 39A70, 47B39, 81Q10, 47A10

Additional Information

Rui Han
Affiliation: Department of Mathematics, University of California, Irvine, California 92697-3875

Received by editor(s): March 9, 2016
Published electronically: July 7, 2017
Additional Notes: This research was partially supported by NSF grant DMS1401204
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society